MAUDE Adverse Event Report: CORDIS US. CORP SMART FLEX; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

CORDIS US. CORP SMART FLEX; STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Catalog Number SF07150MB
Medical Device Problem Code Difficult or Delayed Positioning (1157)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/26/2023
Type of Reportable Event Serious Injury
Event or Problem Description
As reported, when deploying the smart flex 7x150 bil stent from a pedal access approach in the distal sfa, the shaft was very difficult to slide.75% of the stent deployed in the sfa and the other 25% was caught up in the shaft and dragged across the popliteal and tibial vessels where it was deployed.Resistance was noted during deployment.A second stent was not used or needed to cover the lesion.The original stent used covered the lesion.There was no reported injury to the patient.The device was stored and handled per the instructions for use (ifu).The temperature exposure indicator on the pouch was checked and confirmed that the black dotted pattern with a grey background was clearly visible.The product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.The lesion was measured to be 6mm in diameter.The lesion had moderate calcification.The vessel was noted to have moderate tortuosity.The lesion had a 95% stenosis.The device will be returned for evaluation.
 
Additional Manufacturer Narrative
Additional information is pending and will be submitted within 30 days upon receipt.This device is available for analysis, but the engineering report is not yet available.However, it will be submitted within 30 days upon receipt.
 
Additional Manufacturer Narrative
After further review of additional information received the following sections have been updated accordingly: b5, d4, g3, h1, h2, h3 and h6.A review of the manufacturing documentation associated with lot 313713 presented no issues during the manufacturing process that can be related to the reported event.Additional information is pending and will be submitted within 30 days upon receipt.
 
Event or Problem Description
As reported, when deploying the smart flex 7x150 bil stent from a pedal access approach in the distal sfa, the shaft was very difficult to slide.75% of the stent deployed in the sfa and the other 25% was caught up in the shaft and dragged across the popliteal and tibial vessels where it was deployed.The distal end of the stent was placed accurately in the correct area but during deployment the proximal portion of the stent elongated and exceeded the target area for deployment in the lesion.Resistance was noted during deployment.A second stent was not used or needed to cover the lesion.The original stent used covered the lesion.There was no reported injury to the patient.The device was stored and handled per the instructions for use (ifu).The temperature exposure indicator on the pouch was checked and confirmed that the black dotted pattern with a grey background was clearly visible.The product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.The lesion was measured to be 6mm in diameter.The lesion had moderate calcification.The vessel was noted to have moderate tortuosity.The lesion had a 95% stenosis.The device will be returned for evaluation.
 
Event or Problem Description
 
Additional Manufacturer Narrative
When deploying the smart flex 7x150 bil stent from a pedal access approach in the distal sfa, the shaft was very difficult to slide.75% of the stent deployed in the sfa and the other 25% was caught up in the shaft and dragged across the popliteal and tibial vessels where it was deployed.The distal end of the stent was placed accurately in the correct area but during deployment the proximal portion of the stent elongated and exceeded the target area for deployment in the lesion.Resistance was noted during deployment.A second stent was not used or needed to cover the lesion.The original stent used covered the lesion.The device was stored and handled per the instructions for use (ifu).The temperature exposure indicator on the pouch was checked and confirmed that the black dotted pattern with a grey background was clearly visible.The product was inspected and prepped according to the ifu.There was nothing unusual noted about the stent delivery system prior to use.The lesion was measured to be 6mm in diameter.The lesion had moderate calcification.The vessel was noted to have moderate tortuosity.The lesion had a 95% stenosis.There was no reported injury to the patient.The device was returned for analysis.A non-sterile unit of product ¿smart flex 7x150 bil, 120cm¿ was received coiled inside of a clear plastic bag.The device was unpacked and was laid flat on a tray to proceed with the product evaluation.The unit was returned fully deployed.The stent was not returned for analysis.The hemostasis valve is open.Several kinks were noticed located approximately at 117 and 118 cm from the distal tip.An outer sheath separation is observed located approximately at 127 cm from the distal tip.No other damages or anomalies were observed on the returned device.Functional test was not performed due to the separation condition on the outer sheath and due to the unit was returned fully deployed.The separated area was analyzed using a vision system to magnify the damage area.Results showed that the edges on the separated area presented evidence of elongations.The elongations found on the plastic material and the plastic deformation are commonly associated with separations caused by material tensile overload.Therefore, it is assumed that the material was induced to a tensile force that exceeded the yield strength prior to the separation.A product history record (phr) review of lot 313713 revealed no anomalies or non-conformances during the manufacturing and inspection processes that can be associated with the reported event.The reported ¿stent delivery system (sds)~deployment difficulty-inaccurate placement¿ was not confirmed due to the stent was received fully deployed and due to the nature of the complaint.However, a kinked condition and an outer sheath separated condition was found.The exact cause of the observed separated and kinked condition could not be determined during the product analysis.It is assumed that the material was induced to a tensile force that exceeded the yield strength prior to the separation.Procedural factors and handling process may have contributed to the reported event.This can include the user¿s interaction with the device during use as well as vessel characteristics (moderate calcification, moderate tortuosity and 95% stenosis) may have contributed to the reported event.According to the instructions for use (ifu) ¿if resistance is encountered at any time during the insertion procedure, do not force passage.Resistance may cause damage to stent or system.If resistance occurs during movement through the sheath, carefully withdraw the stent system.Once stent deployment has begun, the stent must be fully deployed.The system is not designed for stent repositioning or recapturing.If resistance is felt when initially retracting the outer deployment sheath do not force deployment.Carefully withdraw the stent system without deploying the stent.¿ neither the phr review, nor the product analysis suggests that the found damages could be related to the manufacturing process of the unit.Therefore, no corrective or preventive actions will be taken at this time.

Brand Name
SMART FLEX
Common Device Name
STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
CORDIS US. CORP
14201 nw 60 avenue
miami lakes, florida 33014
Manufacturer (Section G)
CORDIS US CORP.
14201 nw 60 avenue
miami lakes FL 33014
Manufacturer Contact
karla castro
15 christopher way
eatontown, new jersey 07724
7863138372
MDR Report Key17325822
Report Number3005089785-2023-00130
Device Sequence Number5641569
Product Code FGE
UDI-Device Identifier20705032065617
UDI-Public(01)20705032065617(17)250111(10)313713
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K130981
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/26/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Expiration Date01/11/2025
Device Catalogue NumberSF07150MB
Device Lot Number313713
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer07/10/2023
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer Not provided
Supplement Date Received by Manufacturer07/18/2023
09/18/2023
Initial Report FDA Received Date07/14/2023
Supplement Report FDA Received Date08/11/2023
09/26/2023
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured01/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Other;
Patient SexUnknown